Effective Drug Rehab for Dexedrine Addiction
What you need to know about finding Dexedrine Drug Rehab. First of all, find out what is dexedrine the main Drug of Choice or DOC? Next, find out how long and how often the person has been using dextrine or another similar drug. Consider the age of the user and the social settings where it is used. Look at the complete pyschological history this individual user? What other medication are being used or abused and what type of Dexedrine Drug Rehab and/or addiction treatment programs have been tried in the past? And finally, call the toll free help line so you can have the input from a Licensed Alcohol and Drug Counselor who can help you find the right Drug Addiction Treatment method for you or whomever you are trying to help.
Dexedrine addiction is no different from alcoholism or an addiction to any other substance. However, no one is prescribed alcohol or cocaine for medical reasons. Many individuals who abuse stimulant medication such as Dexedrine find that they become dependent on the drug. Their reason for use becomes a need, they feel they need the medication to get by in their day to day lives.
While it is true that the drugs themselves are highly addictive, not everyone who takes Dexedrine becomes an addict. Drug tolerance is basically the body’s ability to adapt to the presence of a drug. When narcotic substances are taken regularly for a length of time, the body does not respond to them as well. Tolerance then becomes defined as a state of progressively decreased responsiveness to a drug as a result of which a larger dose of the drug is needed to achieve the effect originally obtained by a smaller dose.
There is a difference between Dexedrine dependence and addiction. Dexedrine dependence occurs when tolerance builds up and the body needs the drug in order to function. Withdrawal symptoms will begin if the drug is stopped abruptly. On the other hand, when a person is dependent on the regular use of Dexedrine to satisfy physical, emotional, and psychological needs, they are addicted to Dexedrine. Physical dependence exists as well, but the drug has become a way to cope with all kinds of uncomfortable feelings.
Many prescription drug addicts do begin by needing the drug they are prescribed for medical reasons. Somewhere along the line, however, the drug begins to take over their lives and becomes more important than anything else. Nothing will stop them from getting their drug of choice.
It msay be difficult to understand how someone could let this happen. How could someone who is reasonably intelligent and sophisticated in regards to drug addiction become an addict? Addiction has nothing to do with intelligence. And addiction to prescription drugs is no different than any other substance abuse problem. Many people in the medical profession abuse prescription drugs. Health care providers may have a slightly higher rate of addiction due to both the stressful nature of the work and their relatively easy access to supplies of narcotics. Clearly, the potential risks and dangers involved with taking narcotics are not unknown among health care providers. This, however, doesn’t stop someone from becoming an addict.
Along with addiction, there are addictive behaviors that are quite common among Dexedrine addicts. Lying, keeping secrets, hiding pills and obsessively counting them, making unnecessary emergency room visits and constantly “doctor shopping.” As the addiction escalates, engaging in such illegal activities as stealing prescription pads, committing forgery, and buying drugs off the street is also quite common behavior.
Side Effects of Dexedrine:
Nausea, stomach upset, cramps, loss of appetite, diarrhea, constipation, dry mouth, headache, nervousness, dizziness, sleep problems, irritability or restlessness may occur the first several days as your body adjusts to the medication.
Other side effects reported include rapid, pounding heart rate, rapid pulse, twitching, sweating, flushing, muscle tremor, mood changes or change in sexual desire or ability.
If any of these effects continue or become bothersome, inform your doctor.
Notify your doctor if you develop chest pain or psychological problems while taking this medication or if you feel the drug is losing its effectiveness.
If you notice other effects not listed above, contact your doctor or pharmacist.